cielonu

253d

I tic a lot. I get a shiver and my head jerks to the side. I thought it was just a nervous tic, but my mother and boyfriend think I have Tourette's Syndrome. I disagree with them, but is there a chance that they're right?

Anxiety (Including GAD)

View all
  • Skai

    253d

    I have no answer I'm just commenting to be notified if anyone else knows because I also have this same thing and always thought it was just anxiety induced tics.

  • Orthodox_Derek

    253d

    Tourettes can be very invasive I was misdiagnosed at age 7 or so they put me on meds I didn't need to be on it was probably just my ADHD nervous tick. Tourettes we usually see very incompacitating.

    • cielonu

      253d

      THANK YOU!! I just needed this confirmation.

      • Orthodox_Derek

        253d

        no problem!

  • Diabeticgirl8921

    252d

    So about 2 years ago I also had anxiety tics. I didn’t even realize that I was doing something weird but my mom took a video with out me knowing it. I was flipping my head to the side a lot and was doing weird things with my mouth. Since I’ve been put on anxiety medication they have completely stopped. I also used to get bites and scratches a lot and I would pick at them until I was bleeding and I couldn’t stop until the scab was completely off. This was also an anxiety tic that I had which has also gone away with the medications. Your not alone with this for sure it’s very common and is often misdiagnosed with Tourettes

    • oOo_melanie_oOo

      251d

      i scratch the scabs in my head to the point where i bleed and start the process again and eventually have a bold spot can that be caused by my anxiety? (i know i need to ask a professional but i just wanna make sure)

  • BumbleBees

    252d

    Hi! I was diagnosed with Tourette’s when I was 5. Anxiety also can give you tics and they are all unique to the individual! Funnily enough, I have that same tic you’re talking about!! Although mine is for a fact due to my Tourette’s, yours could easily be from anxiety. I have a few anxiety tics that are absolutely separate from Tourette’s tics. Usually with Tourette’s you would see other tics as well, and in most (not all!) cases if you develop Tourette’s suddenly it very quickly spirals and becomes a moderate-severe case. When you have Tourette’s from childhood that’s different of course. Everyone here is right when they say anxiety tics very often get misdiagnosed as Tourette’s and I can’t say there’s one way to tell without seeing a doctor/neurologist. Do you have other tics than just the little shiver ?? Also how often you tic can be a tell. If you are ticking all the time when you are confident your anxiety is low, and you have multiple tics you absolutely cannot suppress, I would suggest speaking with a doctor, just to rule out Tourette’s :)

  • Skai

    251d

    Diabeticgirl8921, I know I'm not the original person who asked but should I be worried if my anxiety meds aren't helping? It could be possible I need a stronger dose or different type of med but I'm not certain, my anxiety meds have certainly helped for my general anxiety but I still have tics and they usually seem to be at random times.

  • Skai

    250d

    oOo_melanie_oOo, skin picking can certainly be caused by anxiety along with other possible causes, although it wouldn't hurt to get checked out for dermatillomania, which is a skin picking disorder, especially if it feels like something you need to do and constantly do subconsciously.

    • oOo_melanie_oOo

      250d

      oh I never thought of that I mostly do it subconsciously too

  • wise

    250d

    if the tics are a new development and not something you've dealt with since childhood, it's unlikely to be tourettes since it's a congenital neurological condition. there are lots of conditions that can cause tics to develop later in life though, like anxiety, OCD, ADHD, and certain neurodegenerative diseases like Huntington's disease

  • Siobhann

    250d

    Tics are not just a part of tourette’s, although they probably don’t know that, so they make that assumption right away. Tics can be in anxiety, ADHD, or other conditions

  • jerrielyn

    235d

    I've been on medications that have caused tics in the past. I wish I could remember the meds names

  • CoffeeAndDogs

    235d

    If you're on any psychiatric medications this could be tardive dyskinesia.

    • jerrielyn

      235d

      been dx with that multiple times thank for reminding me of the name!

      • CoffeeAndDogs

        235d

        I saw your comment and thought that may have been what you were speaking of but didn't want to butt in ❤️. I have heard they have recently come out with some medications to treat TD and even say you can stay on your psychiatric medications while taking them.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.